Skip to content
Erection problems, psychological?
avatar
An_251757 posted:
I'm having a weird problem getting an erection and I am starting to think it might be psychological. When I am being intimate with my wife, I often can't get an erection and there is a clear sticky discharge from my penis that looks alot like precum. Sometimes, I will start to get an erection and this discharge will occur and then my erection will go away before it is fully formed. When I masturbate, I don't have any problems getting an erection and if I take viagra (which I have had a prescription for) I don't have any problems. Any ideas what could be causing this or how I can treat it? Also, my wife is the only sexual partner I have ever had and I am her only sexual partner so the chances of this being STD related are very remote.
Reply
 
avatar
RobertPatrick responded:
Psychological factors are responsible for approximately 10%-20% of most instances of erectile dysfunction, or ED. It is frequently another reaction to an underlying bodily cause. In some instances, the mental ramifications of ED may possibly stem from youth punishment or sexual trauma. Nevertheless, the most frequent psychological reasons for ED contain:

Stress: Pressure may be job-related, money-related, or the consequence of marital problems, among other factors.


Nervousness: Once a man activities ED, he might become overly concerned that the issue will happen again. This can cause "performance nervousness," or an anxiety about sexual disappointment, and continually cause ED.


Shame: A man may possibly sense guilty he isn't enjoyable his partner.


Despair: A standard reason for ED, depression affects an individual physically and psychologically. Despair could cause ED also when a man is wholly relaxed in sexual situations. Drugs used to deal with depression can also cause ED.


Reduced self-esteem: This is due to previous attacks of ED (thus a feeling of inadequacy) or may be the consequence of other issues unrelated to sexual performance.


Indifference: This might come consequently old and a subsequent lack of interest in intercourse is the consequence of medications or stemming from problems in a couple's relationship.


All guys at one time or still another will knowledge ED . As long as the issue becomes persistent -- happens over fifty percent the full time -- or becomes a way to obtain distress for you personally or your partner should you be concerned and consider seeking medical guidance and Cure. For men whose erectile dysfunction is triggered by mental problems, treatment may be needed.


Helpful Tips

The real worry with EDExpert
Most men just want to know what can be done to bring back great erections. So often men ask whether they should take a pill , which one or ... More
Was this Helpful?
109 of 149 found this helpful

Expert Blog

The Male Room - Sheldon Marks, MD

Dr. Sheldon Marks shares advice and information on men's health issues, from prostate problems to hair loss, as well as fitness and nutrition...Read More

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.